Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Frequent itchy skin rashes. Taking L-Montas. Permanent cure?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 301 Questions

My wife has skin allergy from last two months which causes red rashes and lot of itching. After taking L-Montas, the allergy goes off. Also, if she goes into some cooler areas, the allergy goes off slowly. But the allergy keeps coming in a day or two and then medicine has to be taken. Can you please let me know if it can be treated permanently.

Posted Thu, 3 May 2012 in Skin Rash
Answered by Dr. Rohit Batra 29 minutes later

Thanks for your query.

As mentioned by you, that your wife is suffering from allergy in which she gets itchy rash, we call this Urticaria.

Urticaria occurs due to release of histamine in the body as a result of reaction to any substance- inhaled, applied on body or ingested.

Medicines like L-Montas contain antihistamins and Monteleukast which stop the release of histamine and negates the itching and redness that under routine circumstances occur on coming in contact with the allergen.

An allergy can be treated only if the allergen is stopped from coming in contact with the body, else reaction will take place and urticaria will manifest.

If you can figure out the allergen which causes the urticaria good enough or else you can go for a food+inhaled particles allergen battery test which can give the list of possible allergens causing the urticaria.

Allergy occurs from a foreign particle or else due to infection like worm infestation, dental infections etc. A thorough history and investigation can control the allergy in most cases else one has to be kept on antihistaminic to keep symptoms at bay.

Hope, this answers your query. Please accept my answer in case you have no follow up queries.


Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor